MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240120300
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed on 07apr2026.The returned device evaluation revealed the coil was detached from the distal coupler.A 12x30 embold? fibered device was used during a left subclavian embolization procedure to treat a bleed.The coil would not frame the way the surgeon wanted during deployment; therefore, the surgeon retracted and advanced the coil multiple times before withdrawing the coil.On final withdrawal, resistance was noted, and the coil formed a knot, and the coil was unable to be advanced or retracted into the microcatheter.The coil stretched as the surgeon attempted to pull it through the microcatheter.The coil and catheter were removed as there was a long line of filament due to the stretch.The bleeding was stopped using two clips, and the patient experienced no complications.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: upon receipt at our post market quality assurance laboratory, this embold fibered delivery system was returned without the delivery sheath and the perforations intact.A renegade stc and non-bsc guide catheter were also returned with the embold fibered device.Visual and microscopic examination revealed a stretched coil extending through the microcatheter and guide catheter.Microscopic examination revealed bent proximal and distal couplers, and coil separation from the distal coupler.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24984581
Report Number2124215-2026-22356
Device Sequence Number10451392
Product Code KRD
UDI-Device Identifier08714729983675
UDI-Public(01)08714729983675(17)280708(10)36930495
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240120300
Device Catalogue NumberM001394240120300
Device Lot Number0036930495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown